Alert archive / Georgia / River Flood Warnings in 2018

River Flood Warning 31, NWS Atlanta, GA

April 24, 2018Whitfield County, Georgia

NWS Atlanta, GA issued this river flood warning at Apr 24, 2018, 4:55 AM EDT for Whitfield County, Georgia. It took effect at Apr 24, 2018, 9:05 AM EDT. It was in force for 67 hr.

The area

The outline as issued.

The facts

Issued
Apr 24, 2018, 4:55 AM EDT (08:55 UTC)
In effect from
Apr 24, 2018, 9:05 AM EDT
Expired
Apr 27, 2018, 3:51 AM EDT
In force
67 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

County Whitfield County, GA

The radar

The Northeast Alabama radar (KHTX), 109 km from the middle of the area, began a volume at 08:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Coahulla Creek at Keiths Mill Road near Dalton (CHCG1). The gauge peaked at 18.01 ft at Apr 26, 2018, 3:00 AM EDT.

actionminormoderate15202504/2404/2504/2604/2704/28
Action stage
14 ft
Minor stage
16 ft
Moderate stage
28 ft
Major stage
32 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02385170, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

890 
WGUS42 KFFC 240855
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
455 AM EDT Tue Apr 24 2018

...The National Weather Service in Peachtree City has issued a Flood 
Warning for the following rivers in Georgia...

  Coahulla Creek near Keiths Mill near Dalton affecting Whitfield 
  County


.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.

The latest stage data was furnished in cooperation with the United 
States Geological Survey.

&&

GAC313-242254-
/O.NEW.KFFC.FL.W.0031.180424T1327Z-000000T0000Z/
/CHCG1.1.ER.180424T1327Z.180425T1100Z.000000T0000Z.UU/
455 AM EDT Tue Apr 24 2018

The National Weather Service in Peachtree City has issued a
* Flood Warning for 
  The Coahulla Creek near Keiths Mill near Dalton.
* From this morning until further notice.
* At 445 AM Tuesday the stage was 15.4 feet...and rising.
* Minor flooding is forecast.
* Flood stage is 16 feet.
* Forecast to rise above flood stage by late this morning and 
  continue to rise to near 17.5 feet by tomorrow morning.
* At 18 feet...Minor flooding expands into the pastures...fields 
  and woodlands upstream and downstream from the Keiths Mill Road 
  bridge.
  

&&

LAT...LON 3471 8489 3480 8495 3488 8495 3488 8486
      3480 8488 3474 8486             

$$
11 follow-up statements
354 
WGUS82 KFFC 241309
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
909 AM EDT Tue Apr 24 2018

...The Flood Warning continues for the following rivers in Georgia...
 
  Coahulla Creek near Keiths Mill near Dalton affecting Whitfield 
  County 

 
GAC313-250308-
/O.EXT.KFFC.FL.W.0031.180424T1305Z-180426T0111Z/
/CHCG1.1.ER.180424T1118Z.180425T0900Z.180425T1911Z.UU/
909 AM EDT Tue Apr 24 2018

...Flood Warning extended until Wednesday evening...The Flood Warning
continues for
  The Coahulla Creek near Keiths Mill near Dalton.
* Until Wednesday evening.
* At 8 AM Tuesday the stage was 16.3 feet...and rising.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 16 feet.
* The river is forecast to continue rising to near 16.7 feet by early tomorrow.
  The river is then expected to fall below flood stage tomorrow afternoon.
* At 16 feet...Minor flooding begins. Pasture and fields 
  upstream...right and left bank from the Keiths Mill Road bridge...
  and downstream on the left bank begin to flood.
  

&&

LAT...LON 3471 8489 3480 8495 3488 8495 3488 8486
      3480 8488 3474 8486             

$$
995 
WGUS82 KFFC 241701
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
101 PM EDT Tue Apr 24 2018

...The Flood Warning continues for the following rivers in Georgia...
 
  West Chickamauga Creek near Fort Oglethorpe affecting Catoosa and 
  Hamilton Counties 

  Lookout Creek near New England affecting Dade and Hamilton 
  Counties 

  Coahulla Creek near Keiths Mill near Dalton affecting Whitfield 
  County 

  Big Creek near Cumming affecting Forsyth County 

 
GAC047-TNC065-250701-
/O.EXT.KFFC.FL.W.0033.000000T0000Z-180425T1342Z/
/WCKG1.1.ER.180424T1031Z.180424T1630Z.180425T0742Z.UU/
101 PM EDT Tue Apr 24 2018

...Flood Warning extended until Wednesday morning...The Flood Warning
continues for
  The West Chickamauga Creek near Fort Oglethorpe.
* Until Wednesday morning.
* At 12 PM Tuesday the stage was 11.6 feet...and rising.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 11 feet.
* The creek will continue to fall to below flood stage by early 
  tomorrow.
* At 11 feet...Flood Stage was reached. Minor flooding began of 
  woodlands and fields near the creek upstream and downstream from 
  the gage on the Georgia Highway 146 or Cloud Springs Road bridge. 
  Minor flooding of the creek is ongoing further downstream
  as it crosses the Tennessee border into the south East Ridge area.
  

&&

LAT...LON 3492 8526 3500 8523 3499 8516 3486 8524


$$

GAC083-TNC065-250701-
/O.EXT.KFFC.FL.W.0026.000000T0000Z-180425T1200Z/
/ENGG1.1.ER.180423T0459Z.180424T0430Z.180425T0600Z.UU/
101 PM EDT Tue Apr 24 2018

...Flood Warning extended until Wednesday morning...The Flood Warning
continues for
  The Lookout Creek near New England.
* Until Wednesday morning.
* At 12 PM Tuesday the stage was 14 feet...and falling.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 12 feet.
* The river will continue to fall to below flood stage by after 
  midnight tomorrow.
* At 13 feet...Minor flooding expanded along Sells Lane in Trenton...Mason Road near Rising        
  Fawn...and Creek Road near New England. All these roads will be closed. Also minor flooding expanded much further downstream as the creek crosses the Tennessee border into the Tiftona area.
  

&&

LAT...LON 3503 8539 3502 8533 3484 8545 3471 8549
      3473 8556 3487 8553             

$$

GAC313-250701-
/O.EXT.KFFC.FL.W.0031.000000T0000Z-180427T0849Z/
/CHCG1.1.ER.180424T1118Z.180426T0600Z.180427T0249Z.UU/
101 PM EDT Tue Apr 24 2018

...Flood Warning extended until late Thursday night...The Flood 
Warning continues for
  The Coahulla Creek near Keiths Mill near Dalton.
* Until late Thursday night.
* At 12 PM Tuesday the stage was 17 feet...and rising.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 16 feet.
* The river will continue rising to near 17.7 feet by early Thursday 
  morning. The river will fall below flood stage Thursday before 
  midnight.
* At 16.0 feet...Minor flooding began. Pasture and fields 
  upstream...right and left bank from the Keiths Mill Road bridge...
  and downstream on the left bank began to flood.
  

&&

LAT...LON 3471 8489 3480 8495 3488 8495 3488 8486
      3480 8488 3474 8486             

$$

GAC117-250227-
/O.EXT.KFFC.FL.W.0034.000000T0000Z-180425T0227Z/
/CMGG1.1.ER.180424T1341Z.180424T1745Z.180424T2027Z.UU/
101 PM EDT Tue Apr 24 2018

...Flood Warning extended until this evening...The Flood Warning 
continues for
  The Big Creek near Cumming.
* Until this evening.
* At 11 AM Tuesday the stage was 6.2 feet...and rising.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 6 feet.
* At 6 feet...Flood stage was reached. Minor flooding expanded 
  into the natural flood plain of the creek upstream and downstream 
  from the gage at Atlanta Highway or Georgia Highway 9. Large 
  portions of the sidewalk and boardwalk of the Big Creek Greenway 
  began to flood. The areas under the Georgia 400 Highway and 
  McFarland Road would be covered with around one foot of water. A 
  portion of the sidewalk under Majors Road would be covered with 
  around two feet of water. 
  

&&

LAT...LON 3418 8424 3417 8420 3411 8419 3410 8420
      3410 8425 3411 8424             

$$
203 
WGUS82 KFFC 250158
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
958 PM EDT Tue Apr 24 2018

...The Flood Warning continues for the following rivers in Georgia...
 
  Coahulla Creek near Keiths Mill near Dalton affecting Whitfield 
  County 

 
GAC313-251557-
/O.EXT.KFFC.FL.W.0031.000000T0000Z-180425T2055Z/
/CHCG1.1.ER.180424T1118Z.180425T0030Z.180425T1455Z.UU/
958 PM EDT Tue Apr 24 2018

...Flood Warning extended until Wednesday afternoon...The Flood 
Warning continues for
  The Coahulla Creek near Keiths Mill near Dalton.
* Until Wednesday afternoon.
* At 10PM Tuesday the stage was 17.4 feet...steady.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 16 feet.
* The river will continue to fall to below flood stage by tomorrow 
  late morning.
* At 18 feet...Minor flooding expands into the pastures...fields 
  and woodlands upstream and downstream from the Keiths Mill Road 
  bridge.
  

&&

LAT...LON 3471 8489 3480 8495 3488 8495 3488 8486
      3480 8488 3474 8486             

$$
151 
WGUS82 KFFC 251036
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
636 AM EDT Wed Apr 25 2018

...The Flood Warning continues for the following rivers in Georgia...
 
  Coahulla Creek near Keiths Mill near Dalton affecting Whitfield 
  County 

 
GAC313-260036-
/O.EXT.KFFC.FL.W.0031.000000T0000Z-180426T0338Z/
/CHCG1.1.ER.180424T1118Z.180425T1300Z.180425T2138Z.UU/
636 AM EDT Wed Apr 25 2018

...Flood Warning extended until this evening...The Flood Warning 
continues for
  The Coahulla Creek near Keiths Mill near Dalton.
* Until this evening.
* At 615 AM Wednesday the stage was 17.5 feet...and slowly rising.
* Minor flooding is forecast.
* Flood stage is 16 feet.
* The river will continue rising to near 17.5 feet by late this 
  morning. The river will fall below flood stage by this evening.
* At 18 feet...Minor flooding expands into the pastures...fields 
  and woodlands upstream and downstream from the Keiths Mill Road 
  bridge.
  

&&

LAT...LON 3471 8489 3480 8495 3488 8495 3488 8486
      3480 8488 3474 8486             

$$
830 
WGUS82 KFFC 251347
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
947 AM EDT Wed Apr 25 2018

...The Flood Warning continues for the following rivers in Georgia...
 
  Conasauga River near Eton affecting Murray and Whitfield Counties 

 
...The Flood Warning continues for the following rivers in Georgia...
  Coahulla Creek near Keiths Mill near Dalton affecting Whitfield 
  County 


GAC213-313-260348-
/O.EXT.KFFC.FL.W.0037.000000T0000Z-180426T1533Z/
/ETNG1.1.ER.180425T0000Z.180425T1700Z.180426T0933Z.NO/
947 AM EDT Wed Apr 25 2018

...Flood Warning extended until Thursday morning...The Flood Warning 
continues for
  The Conasauga River near Eton.
* Until Thursday morning.
* At 9 AM Wednesday the stage was 13.1 feet...and 
  nearly steady.
* Minor flooding is occurring.
* Flood stage is 12.0 feet.
* The river will begin to fall and fall below flood stage
  early on Thursday.
* At 14.0 feet...Minor flooding continues to expand into the 
  woodlands...pasture and fields along the river...upstream and 
  downstream from the gage on Georgia Highway 286 or Dawnville Road.
* This crest compares to a previous crest of 13.2 feet on Dec 10 2009.
  

&&

LAT...LON 3473 8489 3499 8485 3499 8475 3491 8480 3472 8483


$$

GAC313-260338-
/O.CON.KFFC.FL.W.0031.000000T0000Z-180426T0338Z/
/CHCG1.1.ER.180424T1118Z.180425T1315Z.180425T2138Z.UU/
947 AM EDT Wed Apr 25 2018

The Flood Warning continues for
  The Coahulla Creek near Keiths Mill near Dalton.
* Until this evening.
* At 915 AM Wednesday the stage was 17.5 feet...and 
  nearly steady.
* Minor flooding is occurring.
* Flood stage is 16.0 feet.
* The river will fall to below flood stage by late this 
  afternoon.
* At 18.0 feet...Minor flooding expands into the pastures...fields 
  and woodlands upstream and downstream from the Keiths Mill Road 
  bridge.

  

&&

LAT...LON 3471 8489 3480 8495 3488 8495 3488 8486
      3480 8488 3474 8486             

$$
396 
WGUS82 KFFC 251749
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
149 PM EDT Wed Apr 25 2018

...The Flood Warning continues for the following rivers in Georgia...
 
  Coahulla Creek near Keiths Mill near Dalton affecting Whitfield 
  County 

 
GAC313-260749-
/O.EXT.KFFC.FL.W.0031.000000T0000Z-180426T1442Z/
/CHCG1.1.ER.180424T1118Z.180425T1730Z.180426T0842Z.UU/
149 PM EDT Wed Apr 25 2018

...Flood Warning extended until Thursday morning...The Flood Warning 
continues for
  The Coahulla Creek near Keiths Mill near Dalton.
* Until Thursday morning.
* At 1PM Wednesday the stage was 17.7 feet...and 
  slowly rising.
* Minor flooding is occurring.
* Flood stage is 16.0 feet.
* The river will continue to slowly rise and eventually fall to below 
  flood stage by early tomorrow.
* At 18.0 feet...Minor flooding expands into the pastures...fields 
  and woodlands upstream and downstream from the Keiths Mill Road 
  bridge.
  

&&

LAT...LON 3471 8489 3480 8495 3488 8495 3488 8486
      3480 8488 3474 8486             

$$
038 
WGUS82 KFFC 260037
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
837 PM EDT Wed Apr 25 2018

...The Flood Warning continues for the following rivers in Georgia...
 
  Coahulla Creek near Keiths Mill near Dalton affecting Whitfield 
  County 

 
GAC313-261436-
/O.EXT.KFFC.FL.W.0031.000000T0000Z-000000T0000Z/
/CHCG1.1.ER.180424T1118Z.180426T0015Z.000000T0000Z.UU/
837 PM EDT Wed Apr 25 2018

...Flood Warning extended until further notice...The Flood Warning 
continues for
  The Coahulla Creek near Keiths Mill near Dalton.
* At 8PM Wednesday the stage was 17.9 feet...and 
  cresting.
* Minor flooding is occurring.
* Flood stage is 16.0 feet.
* At 18.0 feet...Minor flooding expands into the pastures...fields 
  and woodlands upstream and downstream from the Keiths Mill Road 
  bridge.
  

&&

LAT...LON 3471 8489 3480 8495 3488 8495 3488 8486
      3480 8488 3474 8486             

$$
465 
WGUS82 KFFC 260955
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
555 AM EDT Thu Apr 26 2018

...The Flood Warning continues for the following rivers in Georgia...
  Coahulla Creek near Keiths Mill near Dalton affecting Whitfield 
  County 


GAC313-262354-
/O.CON.KFFC.FL.W.0031.000000T0000Z-000000T0000Z/
/CHCG1.1.ER.180424T1118Z.180426T0745Z.000000T0000Z.UU/
555 AM EDT Thu Apr 26 2018

The Flood Warning continues for
  The Coahulla Creek near Keiths Mill near Dalton.
* Until further notice.
* At 6AM Thursday the stage was 18.0 feet...and steady.
* Minor flooding is occurring and is forecast.
* Flood stage is 16 feet.
* The river will continue to remain steady or slowly fall.
* At 18 feet...Minor flooding expands into the pastures...fields 
  and woodlands upstream and downstream from the Keiths Mill Road 
  bridge.
  

&&

LAT...LON 3471 8489 3480 8495 3488 8495 3488 8486
      3480 8488 3474 8486             

$$
194 
WGUS82 KFFC 261515
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
1115 AM EDT Thu Apr 26 2018

...The Flood Warning is cancelled for the following rivers in 
Georgia...
 
  Oconee River near Penfield affecting Clarke...Greene and Oconee 
  Counties
 
...The Flood Warning continues for the following rivers in Georgia...

  Coahulla Creek near Keiths Mill near Dalton affecting Whitfield 
  County 


GAC313-270515-
/O.CON.KFFC.FL.W.0031.000000T0000Z-000000T0000Z/
/CHCG1.1.ER.180424T1118Z.180426T0745Z.000000T0000Z.UU/
1115 AM EDT Thu Apr 26 2018

The Flood Warning continues for
  The Coahulla Creek near Keiths Mill near Dalton.
* Until further notice.
* At 11AM Thursday the stage was 17.6 feet...and 
  nearly steady.
* Minor flooding is occurring and is forecast to continue.
* Flood stage is 16.0 feet.
* At 18.0 feet...Minor flooding expands into the pastures...fields 
  and woodlands upstream and downstream from the Keiths Mill Road 
  bridge.
* This crest compares to a previous crest of 17.8 feet on May 20 2013.
  

&&

LAT...LON 3471 8489 3480 8495 3488 8495 3488 8486
      3480 8488 3474 8486             

$$

GAC059-133-219-261545-
/O.CAN.KFFC.FL.W.0035.000000T0000Z-180426T2000Z/
/PNFG1.1.ER.180424T2030Z.180426T0415Z.180426T1451Z.NO/
1115 AM EDT Thu Apr 26 2018

The Flood Warning is cancelled for
  The Oconee River near Penfield.
* This takes effect immediately.
* At 11AM Thursday the stage was 13.0 feet...and falling. 
* Flood stage is 13.0 feet.
* The river will continue to fall below flood stage. 

&&

LAT...LON 3364 8325 3364 8333 3383 8333 3384 8327


$$
782 
WGUS82 KFFC 270214
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
1014 PM EDT Thu Apr 26 2018

...The Flood Warning continues for the following rivers in Georgia...
  Coahulla Creek near Keiths Mill near Dalton affecting Whitfield 
  County 


GAC313-271614-
/O.CON.KFFC.FL.W.0031.000000T0000Z-000000T0000Z/
/CHCG1.1.ER.180424T1118Z.180426T0745Z.000000T0000Z.UU/
1014 PM EDT Thu Apr 26 2018

The Flood Warning continues for 
  The Coahulla Creek near Keiths Mill near Dalton.
* Until further notice.
* At 9 PM Thursday the stage was 15.2 feet...and rising.
* Nonflood flooding is occurring and Minor flooding is forecast.
* Flood stage is 16 feet.
* At 18 feet...Minor flooding expands into the pastures...fields 
  and woodlands upstream and downstream from the Keiths Mill Road 
  bridge.


&&

LAT...LON 3471 8489 3480 8495 3488 8495 3488 8486
      3480 8488 3474 8486             

$$
266 
WGUS82 KFFC 270751
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
351 AM EDT Fri Apr 27 2018

...The Flood Warning is cancelled for the following rivers in 
Georgia...
 
  Coahulla Creek near Keiths Mill near Dalton affecting Whitfield 
  County

 
GAC313-270821-
/O.CAN.KFFC.FL.W.0031.000000T0000Z-180427T0751Z/
/CHCG1.1.ER.180424T1118Z.180426T0745Z.180426T2051Z.UU/
351 AM EDT Fri Apr 27 2018

The Flood Warning is cancelled for
  The Coahulla Creek near Keiths Mill near Dalton.
* This takes effect immediately.
* At 3 AM Friday the stage was 14.8 feet...and falling.
* Flood stage is 16 feet.
* The creek will continue to fall.
* At 14 feet...Bankfull is reached upstream and downstream from the
  Keiths Mill Road bridge.


&&

LAT...LON 3471 8489 3480 8495 3488 8495 3488 8486
      3480 8488 3474 8486             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Apr 24, 3:37 AM EDT, 1 hour 18 minutes earlier.

Area forecast discussion, Apr 24, 3:37 AM EDT, 1 hour 18 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
337 AM EDT Tue Apr 24 2018

.SHORT TERM /Today through Wednesday/...

Short term period will be dominated by the slow moving cutoff
upper level low located over Nashville TN. Winds should slowly
shift out of the west for most of the area...but should be light.
With all the rain and high RH airmass trapped in the low levels,
some patchy fog may develop through the early morning hours and
have included in the grids. Will need to watch for possibility of
more widespread formation and possibly SPS or
Advisory..particularly North and Northeast GA. As the low slowly
works east, some drier air in the mid levels will work in from the
west and southwest for areas generally south of I20. North GA
looks to be socked in clouds and dreary weather for another day as
the low slowly traverses east Tuesday. With some daytime heating
Tue afternoon, showers should pop up across the area with chances
increasing the further north you go and closer to the upper low
which is supported by most of the short terms CAMS. Best chances
appear in the 1pm to 5pm timeframe but will generally be limited
to chance for now.

Wednesday appears to be a recovery day with a short wave ridge
moving over ahead of another digging trough.  Near normal temps but
pleasant conditions expected.

30

&&

.LONG TERM /Wednesday Night through Monday/...

Active wave train pattern continues through the fcst period with
the main focus on the strength and timing of two shortwaves. The
first is with pretty good model consensus/consistency on swinging
through the area for Thursday. Have raised pops to likely for most
of CWA and included slight chance thunder mention given some
progged elevated instability (also how sensitive the environment
can be given any cloud breaks and increasing solar angle for this
time of year). Low level shear is lacking though deep layer values
are marginal enough to where we will need to monitor any
strong/severe potential for more organized convection or enhanced
updrafts. Should not be as much of a flooding/heavy rain issue
given how progressive it looks to be.

Next wave could be a bit less in amplitude though guidance has
less agreement on how far south the piece of energy digs or if it
cuts off going into late Friday/early Saturday. Carried general
slight pops until more confidence is reached or moisture return
increases.

The weekend for now looks pleasant and ridge dominated. Temps
rebound to back above normal with even upper 70s for most areas
Sunday/Monday.

Baker

&&

.AVIATION...
06Z Update...
shra activity is slowly exiting the area as some mid level drying
works into the TAF sites around the slow moving upper level low
over TN. CSG and MCN are the most removed from the upper low and
will have the best conditions through the period. Next few hours
could be challenging in the metro sites as late evening rains and
light winds could allow some FG to form. Guidance suggests the
best period is the 09z-12z period before things start improving
and have included LIFR vsby in a Tempo group but may have to
include in prevailing if it becomes more widespread. Cigs should
hold steady in the IFR range but could drop briefly to LIFR in the
10-12z timeframe...have included this within the tempo group for
that possibility as well. Winds should shift around to the west or
northwest overnight and by AM at most sites and remain so through
the period. Some SHRA development is possible Tue afternoon
however much less coverage is expected with no TS anticipated
either...have included a prob30 group at most sites for shra.

//ATL Confidence...06Z Update...
medium confidence on cigs and vsby
high all other elements

30

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          72  53  74  52 /  30  20   5  20
Atlanta         69  55  70  54 /  40  20  10  20
Blairsville     66  50  65  47 /  60  30  20  20
Cartersville    69  53  70  51 /  40  20  10  20
Columbus        73  56  75  56 /  30  10   5  20
Gainesville     69  54  70  52 /  40  30  10  20
Macon           74  54  76  54 /  30  10   5  10
Rome            70  53  70  51 /  40  20  20  20
Peachtree City  71  53  72  52 /  30  20   5  20
Vidalia         77  58  78  58 /  20  10   5   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...30
LONG TERM....Baker
AVIATION...30
Hazardous weather outlook, Apr 24, 4:03 AM EDT, 52 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
403 AM EDT Tue Apr 24 2018

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-250815-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
403 AM EDT Tue Apr 24 2018

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Today and Tonight...

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

Several disturbances look to push across the area this week
- the first on Thursday and the second possible for late Friday
into Saturday. For now have included a slight chance of
thunderstorms with the Thursday system. There is still uncertainty
on timing and strength of these systems so please monitor future
updates.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, Apr 23, 11:33 PM EDT, 5 hours 22 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1133 PM EDT MON APR 23 2018

GAZ038-039-240400-
Wilkes GA-Oglethorpe GA-
1133 PM EDT MON APR 23 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WILKES AND
OGLETHORPE COUNTIES UNTIL midnight EDT...

At 1133 PM EDT...a strong thunderstorm was near Rayle, or 7 miles
southeast of Lexington...moving northeast at 25 mph.

  HAZARD...Winds up to 40 mph...pea sized hail...frequent lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Rayle, Jacksons Crossroads, Mallorysville, Vesta, Norman and Point
Peter.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3371 8294 3373 8295 3372 8296 3381 8313
      3404 8299 3404 8298 3403 8294 3402 8294
      3401 8293 3401 8291 3400 8291 3398 8285
      3399 8284 3397 8278 3399 8272 3398 8269
TIME...MOT...LOC 0333Z 212DEG 20KT 3382 8300

HAIL...0.25IN
WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 8:00 PM EDTSpecial Weather StatementFFCEmanuel45 min
Apr 23, 8:45 PM EDTSpecial Weather StatementFFCEmanuel45 min
Apr 23, 8:53 PM EDTSpecial Weather StatementFFCWarren52 min
Apr 23, 8:55 PM EDTSpecial Weather StatementFFCGlascock50 min
Apr 23, 8:58 PM EDTSpecial Weather StatementFFCTelfair32 min
Apr 23, 9:11 PM EDTSpecial Weather StatementFFCWilkes49 min
Apr 23, 9:42 PM EDTSpecial Weather StatementFFCTelfair48 min
Apr 23, 9:43 PM EDTSpecial Weather StatementFFCGlascock47 min
Apr 23, 9:46 PM EDTSpecial Weather StatementFFCWarren29 min
Apr 23, 9:58 PM EDTSpecial Weather StatementFFCWilkes47 min
Apr 23, 10:14 PM EDTSpecial Weather StatementFFCMontgomery, Toombs46 min
Apr 23, 10:54 PM EDTSpecial Weather StatementFFCEmanuel, Toombs51 min
Apr 23, 11:33 PM EDTSpecial Weather StatementFFCOglethorpe27 min
Apr 24, 1:43 AM EDTRiver Flood WarningFFCDeKalb2 hr
Apr 24, 5:34 AM EDTRiver Flood WarningFFCGwinnett6 hr
Apr 24, 6:58 AM EDTRiver Flood WarningFFCCatoosa42 hr
Apr 24, 10:07 AM EDTRiver Flood WarningFFCForsyth8 hr
Apr 24, 3:07 PM EDTRiver Flood WarningFFCClarke, Greene, Oconee44 hr
Apr 24, 3:56 PM EDTRiver Flood WarningFFCClayton, Fayette, Spalding15 hr

Nearby

River Flood Warnings in Georgia, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.